MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ3 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ3 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-090
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fall (1848); Fatigue (1849); Foreign Body Reaction (1868); Headache (1880); Hearing Impairment (1881); Hypersensitivity/Allergic reaction (1907); Pain (1994); Rash (2033); Seizures (2063); Tissue Damage (2104); Visual Impairment (2138); Burning Sensation (2146); Cramp(s) (2193); Dizziness (2194); Injury (2348); Hypoesthesia (2352); Depression (2361); Shaking/Tremors (2515); Ambulation or Postural Difficulties (2544); Confusion/ Disorientation (2553); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
Date of Event 12/18/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf alleges metallosis, metal wear and elevated metal ions.Doi: (b)(6) 2006 - dor: (b)(6) 2012 (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #
=
> (b)(4).Investigation summary
=
> the device associated with this report was not returned for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).The device associated with this report was not returned for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.   udi: (b)(4).Patient code: no code available ((b)(4)) used to capture the blood heavy metal increased, device revision or replacement, tendon injury, heart injury, paresthesia, balance disorder, sensory loss, soft tissue injury, and surgery prolonged.
 
Event or Problem Description
Pfs and medical records received.Pfs alleges multiple significant and persistent injuries, defective implants, metallosis, noise, loosening, stem twist inside the femur, pain, muscle cramps, tendon pain, difficulty standing, walking, sitting and engaging in basic daily activities, dizziness, severe headache, general malaise, depression, rashes, skin irritations, constant irritability, insomnia, problem with eyesight, hearing, and general cognition, difficulty comprehending even basic information, tracking conversations and remembering or focusing on a particular subject matter, significant heart problems, including left ventricular hypertrophy and cardiomyopathy, tremor, grand mal seizures, increasingly and severely unstable, fatigued, instability, poor balance, fall, injuries to eye, nose, head, fractured wrist, burning, tinging, numbness in extremities, constant and significant confusion, and thoughts of suicide.After review of medical records, patient was revised to address failed left total hip arthroplasty.Revision notes stated that a defect and detachment of the short external rotator was noted when the it band was incised along the skin incision.A significant amount of metallosis with blackening of the soft tissue was encountered.A very thin femoral shell present proximally.The metallosis had caused a cavity to be present about the proximal 1/3 of the femur.Only a thin femoral shell was intact.As the implant was freed from the proximal femur, the femoral bone was found to fatigue and fail.Significant comminution occurred as a result of her poor bone stock.Further down the shaft, the cortical bone was thicker.The implant was freed with little difficulty.The femoral implant, after a significant amount of time and difficulty, was removed from the native femur.The acetabulum was thought to be loose, but was found to be not completely free.Peripherally, again it was noted there was very poor native bone stock.It appeared a fiber union present above the acetabulum.Significant metallosis was found to be present in pockets above the anterior aspect of the hip.All metallosis was removed from the hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT DUOFIX TAP SZ3 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-0988
6103142063
MDR Report Key8109872
Report Number1818910-2018-76413
Device Sequence Number1616477
Product Code LPH
UDI-Device Identifier10603295060147
UDI-Public10603295060147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-12-090
Device Catalogue Number157012090
Device Lot NumberZ88DT1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer09/26/2019
09/26/2019
03/18/2020
02/15/2022
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date09/29/2019
10/15/2019
04/08/2020
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight63 KG